Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 87, NWS Corpus Christi, TX

June 5, 2017Aransas County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2017, 7:00 PM CDT for Aransas County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2017, 7:00 PM CDT (00:00 UTC)
Expired
Jun 5, 2017, 7:45 PM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 67 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:09 PM CDTHAIL 2.5Holiday Beach, TXVIDEO SUBMITTED OF TENNIS BALL SIZE HAIL NEAR HOLIDAY BEACH. FEW STONES MAY HAVE BEEN BASEBALL SIZE
Jun 5, 7:16 PM CDTHAIL 1.254 E Lamar, TXVIDEO OF QUARTER TO HALF DOLLAR SIZE HAIL FALLING AT GOOSE ISLAND STATE PARK. ALL HAIL AND NO RAIN. HAIL EVENTUALLY COVERED THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS54 KCRP 060000
SVRCRP
TXC007-060045-
/O.NEW.KCRP.SV.W.0087.170606T0000Z-170606T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
700 PM CDT MON JUN 5 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Eastern Aransas County in south central Texas...

* Until 745 PM CDT

* At 700 PM CDT, a severe thunderstorm was located over Holiday
  Beach, or 11 miles north of Rockport, moving south at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Rockport, Lamar, Holiday Beach, Key Allegro, Copano Village and
  Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2801 9680 2782 9694 2781 9698 2817 9710
      2820 9702 2821 9703 2821 9704 2820 9705
      2822 9710 2824 9711 2830 9697 2830 9692
      2812 9682 2807 9685 2808 9684 2810 9681
      2803 9677
TIME...MOT...LOC 0000Z 339DEG 22KT 2821 9699 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
991 
WWUS54 KCRP 060023
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
723 PM CDT MON JUN 5 2017

TXC007-060045-
/O.CON.KCRP.SV.W.0087.000000T0000Z-170606T0045Z/
Aransas TX-
723 PM CDT MON JUN 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN ARANSAS COUNTY...

At 722 PM CDT, a severe thunderstorm was located over Lamar, or near 
Rockport, moving south at 20 mph. This storm still has the potential 
for large hail and damaging winds.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rockport, Lamar, Holiday Beach, Key Allegro, Copano Village and
Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2801 9680 2782 9694 2781 9698 2817 9710
      2820 9702 2821 9703 2821 9704 2820 9705
      2822 9710 2824 9711 2830 9697 2830 9692
      2812 9682 2807 9685 2808 9684 2810 9681
      2803 9677
TIME...MOT...LOC 0022Z 345DEG 16KT 2812 9699 

HAIL...1.00IN
WIND...60MPH
 
$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:06 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 5, 4:06 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
406 PM CDT Mon Jun 5 2017

.SHORT TERM (Tonight through Tuesday night)...

Main weather concern will be the potential for strong to severe
convection the remainder of the afternoon and early evening.

Afternoon water vapor imagery data shows upper low spinning to our
north and northeast. This has resulted in an active northwest flow
across South Texas the last couple of days. Daytime heating has
yielded MLCAPE values between 2000 and 3000 with little to no CIN.
Also, there is a pocket of effective bulk shear of 40 to 45 knots
over the southern Coastal Bend. This has supported some storm
organization and an isolated severe weather threat. Large hail and
damaging winds will be the primary hazards with these storms.
Additional isolated activity will move southward into the northern
parts of the area as the afternoon progresses, with a strong to
marginally severe threat. Hi-res models generally weaken convection
between 00z and 03z with the loss of daytime heating.

Moisture does not scour out on Tuesday with PWs around 1.5 to 1.6
inches across eastern parts of the area. Again, daytime heating
may trigger some isolated convection as upper trough finally
pushes eastward. Low pops were retained over the Coastal Bend
into the Victoria Crossroads with only a slight chance of pops in
the afternoon.

Drier air finally builds into the region Tuesday night as trough
axis moves into the Deep South. No rain expected Tuesday night.

&&

.LONG TERM (Wednesday through Monday)...

Offshore flow will persist during the mid week in wake of the
frontal boundary.  As upper level riding builds into the region
drier conditions will develop, with no mentionable rain chances
through the end of the work week.  Despite shortwaves moving down
across the region late in the week, moisture will remain too limited
across the region for convection to develop.  Onshore flow will
gradually return to the region Thursday night into Friday as surface
high pressure shifts east of the region. Moisture will gradually
increase over the weekend into early next week as the next upper
level trough digs into the Rockies, and isolated showers and
thunderstorms will be possible across the Coastal Bend and nearshore
waters early next week. Temperatures will be near normal for the
time of year, with lows in the 70s and highs in the low to mid 90s,
warming into the upper 90s late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  90  72  92  71  /  40  20  10  10  10
Victoria          72  90  70  91  69  /  40  30  10  10  10
Laredo            75  95  73  96  73  /  10  10  10  10  10
Alice             74  93  70  94  69  /  30  20  10  10  10
Rockport          75  92  75  92  74  /  40  30  10  10  10
Cotulla           72  94  72  95  71  /  10  10  10  10  10
Kingsville        74  93  71  93  70  /  30  20  10  10  10
Navy Corpus       77  92  77  90  75  /  40  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...SHORT TERM
LB/84...LONG TERM
Hazardous weather outlook, Jun 5, 5:11 AM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
511 AM CDT Mon Jun 5 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
511 AM CDT Mon Jun 5 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected Today
mainly over the Coastal Bend and over the Victoria Crossroads.
Some storms may become strong to severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered showers and thunderstorms are expected
Tuesday. Some storms could produce locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/85

In the hours before

Special weather statement, Jun 5, 4:18 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
418 PM CDT MON JUN 5 2017

TXZ243-052200-
Nueces-
418 PM CDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...

At 418 PM CDT, a strong thunderstorm was located near Flour Bluff, or
11 miles east of Corpus Christi, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Corpus Christi, Flour Bluff, Padre Isles Country Club, Texas A&M
University Corpus Christi, Padre Balli Park, Bay Area Medical Center,
Waldron Field, Mustang Island State Park and Corpus Christi Naval Air
Station.

LAT...LON 2753 9725 2756 9723 2758 9725 2757 9726
      2756 9725 2754 9727 2768 9738 2780 9723
      2767 9706 2758 9713 2746 9719
TIME...MOT...LOC 2118Z 316DEG 24KT 2769 9725

TE
Special weather statement, Jun 5, 4:29 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
429 PM CDT MON JUN 5 2017

TXZ239-240-052230-
Webb-Duval-
429 PM CDT MON JUN 5 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...

At 428 PM CDT, strong thunderstorms were clustered near Oilton, or 23
miles northwest of Hebbronville, moving southeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Oilton, Mirando City, Aguilares, Bruni, Ranchitos Las Lomas and
Realitos.

LAT...LON 2727 9910 2728 9918 2762 9923 2768 9900
      2736 9838 2732 9852 2734 9852 2734 9855
      2736 9856 2736 9859 2734 9859 2734 9862
      2736 9863 2735 9880 2727 9880
TIME...MOT...LOC 2128Z 308DEG 16KT 2755 9897

TE
Special weather statement, Jun 5, 5:30 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
530 PM CDT MON JUN 5 2017

TXZ239-240-052330-
Webb-Duval-
530 PM CDT MON JUN 5 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...

At 529 PM CDT, strong thunderstorms were clustered over Bruni, or 12
miles northwest of Hebbronville, moving southeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2727 9852 2730 9854 2734 9859 2734 9862
      2736 9863 2735 9880 2727 9880 2727 9912
      2754 9915 2749 9874 2736 9859 2734 9858
      2726 9848
TIME...MOT...LOC 2229Z 313DEG 26KT 2739 9886

TE
Special weather statement, Jun 5, 5:54 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
554 PM CDT MON JUN 5 2017

TXZ245>247-052345-
Aransas-Calhoun-Refugio-
554 PM CDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CALHOUN...
NORTHEASTERN ARANSAS AND NORTHEASTERN REFUGIO COUNTIES...

At 553 PM CDT, a strong thunderstorm was located near Long Mott, or
near Seadrift, moving south at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Seadrift, Lamar, Holiday Beach, Tivoli, Aransas National Wildlife
Refuge, Long Mott and Austwell.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2807 9670 2814 9706 2849 9692 2849 9691
      2850 9692 2851 9689 2853 9690 2854 9690
      2851 9670 2807 9669
TIME...MOT...LOC 2253Z 008DEG 21KT 2846 9682

TE
Special weather statement, Jun 5, 6:24 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
624 PM CDT MON JUN 5 2017

TXZ231-241-243-244-060000-
Live Oak-Jim Wells-Nueces-San Patricio-
624 PM CDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...
SOUTHWESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS AND SOUTH CENTRAL
LIVE OAK COUNTIES...

At 623 PM CDT, a strong thunderstorm was located over Westdale, or 12
miles southwest of Mathis, moving southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Orange Grove, Lake City, San Patricio, Midway, Sandia, Alfred-South
La Paloma, Alfred, Bluntzer, Banquete, Westdale, Agua Dulce and
Pernitas Point.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2806 9816 2812 9797 2790 9762 2764 9797
TIME...MOT...LOC 2323Z 308DEG 22KT 2797 9799

TE
Special weather statement, Jun 5, 6:28 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
628 PM CDT MON JUN 5 2017

TXZ233-234-245-246-060030-
Aransas-Victoria-Refugio-Goliad-
628 PM CDT MON JUN 5 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ARANSAS...
SOUTHWESTERN VICTORIA...EAST CENTRAL GOLIAD AND REFUGIO COUNTIES...

At 626 PM CDT, strong thunderstorms were clustered near Fannin,
McFaddin, Austwell to north of Refugio, moving south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
McFaddin, Bayside, Quintana, Oak Village, Holiday Beach, Tivoli,
Aransas National Wildlife Refuge and Austwell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2882 9708 2855 9690 2852 9690 2848 9685
      2825 9670 2807 9721 2859 9727
TIME...MOT...LOC 2326Z 344DEG 19KT 2853 9711

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSpecial Marine WarningCRP54 min
Jun 5, 7:22 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio38 min
Jun 5, 7:43 PM CDTSpecial Weather StatementCRPGoliad62 min
Jun 5, 7:45 PM CDTSpecial Weather StatementCRPLive Oak60 min
Jun 5, 7:56 PM CDTSpecial Weather StatementCRPAransas64 min
Jun 5, 8:04 PM CDTSpecial Weather StatementCRPMcMullen41 min
Jun 5, 8:39 PM CDTSpecial Weather StatementCRPNueces36 min
Jun 5, 8:43 PM CDTSpecial Weather StatementCRPLive Oak62 min
Jun 5, 9:23 PM CDTSpecial Weather StatementCRPDuval, Jim Wells52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.